MAUDE Adverse Event Report: AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; SPINE SURGERY

AESCULAP AG ENNOVATE MIS DOWNTUBE SHORT; SPINE SURGERY
Model Number SZ378R
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap inc.That an ennovate mis downtube short (part # sz378r) was used during a minimally invasive transforaminal lumbar interbody fusion (tlif) procedure performed on (b)(6) 2021.According to the complainant, during the surgical procedure, the attachment mechanism of the device dislodged and stuck to the pedicle screw.An x-ray was performed to confirm the part location, and then the surgeon retrieved the fragment from the patient.A surgical delay of approximately 10 minutes was reported.The complaint device has not been returned to the manufacturer for evaluation.No patient complications were reported as a result of the intervention performed.Although requested, additional information has not been made available.The adverse event is filed under aag reference xc (b)(4); cc (b)(4).
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were not able to be reviewed as no lot number was made available.However, all device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.
 
Event or Problem Description
No changes required.

Brand Name
ENNOVATE MIS DOWNTUBE SHORT
Common Device Name
SPINE SURGERY
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11682152
Report Number2916714-2021-00052
Device Sequence Number14216057
Product Code LXH
UDI-Device Identifier04046964719561
UDI-Public4046964719561
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2022
Report Date (Section F) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSZ378R
Device Catalogue NumberSZ378R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/15/2021
Event Location Hospital
Date Report to Manufacturer03/15/2021
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/16/2021
Supplement Report FDA Received Date04/07/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA04/14/2021